Alert archive / Texas / Wind Advisories in 2006

Wind Advisory 17, NWS Brownsville, TX

October 16, 2006Cameron County, Kenedy County, Willacy County, Texas

NWS Brownsville, TX issued this wind advisory at Oct 16, 2006, 6:52 AM CDT for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Oct 16, 2006, 7:00 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Oct 16, 2006, 6:52 AM CDT (11:52 UTC)
In effect from
Oct 16, 2006, 7:00 AM CDT
Expired
Oct 16, 2006, 5:45 PM CDT
In force
11 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 11:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 11.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2006-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2047 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2006-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2047 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
698 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 161152
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
652 AM CDT MON OCT 16 2006

...STRONG SOUTH WINDS EXPECTED FOR THE COASTAL COUNTIES OF DEEP
SOUTH TEXAS FOR TODAY...

.A LOW PRESSURE SYSTEM EXTENDING FROM THE GREAT PLAINS INTO DEEP
SOUTH TEXAS WILL CONTINUE TO CAUSE VERY STRONG WINDS OVER THE
COASTAL COUNTIES OF DEEP SOUTH TEXAS TODAY. WINDS WILL NOT BE
QUITE AS STRONG OVER THE CENTRAL AND WESTERN PORTIONS OF DEEP
SOUTH TEXAS DUE TO THE POSITION OF THE TROUGH OF LOW PRESSURE.

TXZ251-254>257-170000-
/O.NEW.KBRO.WI.Y.0017.061016T1200Z-061017T0000Z/
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
652 AM CDT MON OCT 16 2006

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

WINDS WILL INCREASE FROM THE SOUTH TODAY OVER THE COASTAL COUNTIES
OF DEEP SOUTH TEXAS AS A LOW PRESSURE SYSTEM CONTINUES EAST OVER
NORTH TEXAS. WINDS SHOULD DECREASE RAPIDLY THIS EVENING AS THE
PRESSURE GRADIENT RELAXES.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS74 KBRO 162245
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
545 PM CDT MON OCT 16 2006

...THE WIND ADVISORY IS CANCELED...

TXZ251-254>257-162345-
/O.CAN.KBRO.WI.Y.0017.000000T0000Z-061017T0000Z/
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
545 PM CDT MON OCT 16 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
WIND ADVISORY. SOUTH WINDS HAVE DECREASE TO 15 MPH ALONG THE COAST
NOW...THEREFORE...THE WIND ADVISORY HAS BEEN CANCELED. 

$$

58

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Oct 16, 2:30 AM CDT, 4 hours 22 minutes earlier.

Area forecast discussion, Oct 16, 2:30 AM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
230 AM CDT MON OCT 16 2006

.DISCUSSION...STRONG...DEEP SOUTHWEST MID AND UPPER LEVEL FLOW IS
CARRYING ABUNDANT MOISTURE NORTHEAST ACROSS THE CWA THIS MORNING.
LOW LEVEL SOUTHEAST TO SOUTH FLOW IS BRINGING ADDITIONAL SHOWERS
INTO THE AREA...AND A LLJ IS ALSO EVIDENT FROM RADAR VAD WIND
PROFILE. WITH PWAT AT AROUND 2.5 INCHES AND A VEERING PROFILE WITH
ADEQUATE SHEAR...THERE IS PLENTY OF SUPPORT FOR MORE SHOWERS AND
THUNDERSTORMS TODAY...WITH THE POSSIBILITY OF SOME STRONGER STORMS.
THE CWA IS CONSEQUENTLY IN A GENERAL THUNDERSTORM OUTLOOK AREA FOR
TODAY. A TRIGGER FOR CONVECTION IN THE FORM OF H5 LIFT WILL DEVELOP
TODAY AS A MID LEVEL LOW MOVING FROM ARIZONA INTO NEW MEXICO OPENS
UP INTO A WAVE AND MOVES EAST ACROSS TEXAS. THE BEST ENERGY FOR
CONVECTION IN DEEP SOUTH TEXAS APPEARS TO MOVE INTO SOUTH TEXAS THIS
AFTERNOON...WITH STRONGER...OUTFLOW DRIVEN CONVECTION THEN POISED TO
HEAD INTO DEEP SOUTH TEXAS TONIGHT. AS A RESULT...WILL KEEP SOME
POPS GOING A BIT LONGER TODAY THAN GUIDANCE MIGHT OTHERWISE SUGGEST.
TEMPERATURES SHOULD CREEP BACK UP A FEW MORE DEGREES TODAY...BUT
WILL SHAVE A COUPLE OF DEGREES OFF GUIDANCE WITH RESIDUAL SHOWERS
AND CLOUDINESS IN THE AREA.

THE NEXT COLD FRONT KNOCKS ON THE DOOR OF THE NORTHERN TIER COUNTIES
LATE WEDNESDAY...AND PUSHES THROUGH THURSDAY WITH A BAND OF
CONVECTION. COULD SEE A REPLAY OF STRONG CONVECTION MOVING SOUTH
OVER THE MARINE ZONES AND COASTAL AREAS. THERE IS A POSSIBILITY OF
SOME PUSHBACK THROUGH THURSDAY NIGHT AND FRIDAY AS SHOWERS MOVE BACK
NORTH IN THE WAKE OF THE FRONT. THE GFS IS NOT DROPPING TEMPERATURES
AS MUCH IN THE WAKE OF THE FRONT...BUT OVERNIGHT LOWS IN THE 60S ARE
POSSIBLE THURSDAY NIGHT...WITH HIGHS IN THE 80S ON FRIDAY.

TEMPERATURES RECOVER SOMEWHAT ON SATURDAY AFTER A BRIEF RESPITE FROM
THE FIRST FRONT...BUT ANOTHER SURGE OF CONTINENTAL POLAR AIR ARRIVES
LATE SATURDAY OR EARLY SUNDAY...BRINGING A DAY OF SHOWER ACTIVITY ON
SUNDAY FOLLOWED BY CLEARING. TEMPERATURES WILL AGAIN BE INDUCED TO
DECREASE INTO THE LOWER 80S ON SUNDAY WITH LOWS SUNDAY NIGHT AGAIN
MOSTLY IN THE 60S.

THIS SECOND AIRMASS WILL SLIDE EAST AHEAD OF H5 RIDGING SHIFTING
TOWARD TEXAS FROM UPSTREAM...ALLOWING RETURN FLOW TO SET UP WITH
GULF SHOWERS DEVELOPING AND MOVING INTO THE CWA DURING THE DAY
MONDAY. THE FOLLOW-UP FORMATION OF LOW PRESSURE IN NORTH TEXAS AND
THE PANHANDLE AREA WILL RESULT IN A COUPLE OF DAYS OF STRONG ONSHORE
WINDS...THOUGH THE MAIN IMPACT WILL BE OVER THE MARINE AREAS.
&&

.PREV DISCUSSION...ISSUED AT 756 PM CDT SUN OCT 15 2006...THE
EVENING SOUNDING CONTINUED TO SHOW DEEP MOISTURE OVER THE REGION
WITH A PWAT OF 2.59 INCHES. SHOWER ACTIVITY IS CURRENTLY LIMITED TO
A STRIPE FROM SARITA TO RIO GRANDE CITY. MORE SHOWER ACTIVITY IS
TRYING TO FORM UP TO THE SOUTHWEST. THINK SHOWER ACTIVITY WILL
CONTINUE THROUGH THE NIGHT...BUT THERE WILL ONLY BE ISOLATED AREAS
OF HEAVY RAIN. CURRENT FORECAST HAS ALL THIS COVERED SO WILL NOT
NEED TO UPDATE.
&&

.MARINE...AT 1 AM BUOY 20 REPORTED SOUTH SOUTHEAST WINDS AT 21 KNOTS
WITH GUSTS TO 27 KNOTS AND SEAS AT 10 FEET WITH A 9 SECOND PERIOD. A
LOW PRESSURE SYSTEM LOCATED OVER TEXAS WILL CONTINUE PRODUCING A
CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS MOVING ACROSS THE
MARINE AREAS ON MONDAY. THE WINDS WILL CONTINUE NEAR SMALL CRAFT
CONDITIONS OVER THE GULF COASTAL WATERS THROUGH MONDAY AFTERNOON.
SEAS WILL CONTINUE ABOVE SMALL CRAFT CRITERIA THROUGH MONDAY
EVENING. WINDS AND SEAS WILL DECREASE OVER THE MARINE AREAS TUESDAY.
WINDS AND SEAS WILL INCREASE THURSDAY AND FRIDAY.
&&

.AVIATION...VFR CONDITIONS WITH MODERATE SOUTHEAST WINDS AND PARTLY
CLOUDY SKIES ARE OCCURRING AT THE REGIONAL AIRPORTS. THERE IS A
CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS MOVING ACROSS THE CWA
AT TIMES THROUGH MONDAY AFTERNOON. ANY SHOWERS OR THUNDERSTORMS MAY
TEMPORARILY REDUCE CEILINGS OR VISIBILITIES TO MVFR CONDITIONS.
SOUTHEAST TO SOUTH WINDS WILL INCREASE TODAY BECOMING MODERATE TO
STRONG AND GUSTY DURING THE AFTERNOON AND EARLY EVENING. OTHERWISE
VFR CONDITIONS WILL PREVAIL OVER THE REGIONAL AIRPORTS DURING THE
NEXT 24 HOURS.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW            90 79 92 79 92 77 / 30 30 10 05 20 30
BROWNSVILLE        91 78 93 79 94 77 / 30 30 10 05 20 30
FALFURRIAS         94 73 96 75 95 73 / 30 30 10 05 40 30
HARLINGEN          93 78 95 78 95 77 / 30 30 10 05 20 30
HEBBRONVILLE       92 72 94 73 93 74 / 20 20 05 00 30 30
MCALLEN            94 76 98 77 97 76 / 30 30 10 05 20 30
PORT ISABEL        89 80 91 79 91 78 / 30 30 10 05 20 30
RIO GRANDE CITY    94 76 97 77 97 76 / 20 20 10 05 20 30
SOUTH PADRE ISLAND 89 80 90 80 90 79 / 30 30 10 05 20 30
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
SCA GMZ150-155-170-175 THROUGH 17/00Z.
&&

54/63

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Oct 16, 5:05 AM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
505 AM CDT MON OCT 16 2006

TXZ248>257-171100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
505 AM CDT MON OCT 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF COASTAL WATERS
DUE TO THE WINDS AND SEAS. A HIGH RISK OF RIP CURRENTS EXISTS FOR
THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA DUE TO THE WINDS
AND SEAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SMALL CRAFT ADVISORY MAY BE NECESSARY THROUGH TUESDAY MORNING
ACROSS THE GULF COASTAL WATERS DUE TO THE SEAS. A HIGH RISK OF
RIP CURRENTS WILL CONTINUE ALONG THE BEACHES OF SOUTH PADRE ISLAND
AND BOCA CHICA THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 3:45 PM CDTSpecial Marine WarningBRO30 min

Nearby

Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.